Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 22, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Apr 13, 2017, 3:21 PM EDT. It took effect at Apr 14, 2017, 11:00 AM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2017, 3:21 PM EDT (19:21 UTC)
- In effect from
- Apr 14, 2017, 11:00 AM EDT
- Expired
- Apr 16, 2017, 11:00 AM EDT
- In force
- 48 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
990 WHUS72 KMLB 131921 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 321 PM EDT THU APR 13 2017 AMZ570-572-575-151930- /O.NEW.KMLB.SC.Y.0022.170414T1500Z-170416T1200Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 321 PM EDT THU APR 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 8 AM EDT SUNDAY. * WINDS...INCREASING TO AROUND 20 KNOTS FRIDAY THROUGH SATURDAY NIGHT. * WAVES/SEAS...BUILDING TO 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ552-555-151930- /O.NEW.KMLB.SC.Y.0022.170415T0000Z-170416T1200Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 321 PM EDT THU APR 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM FRIDAY TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM FRIDAY TO 8 AM EDT SUNDAY. * WINDS...INCREASING TO NEAR 20 KNOTS FRIDAY NIGHT THROUGH SATURDAY NIGHT. * WAVES/SEAS...BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
099 WHUS72 KMLB 140759 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 359 AM EDT FRI APR 14 2017 AMZ570-572-575-150900- /O.CON.KMLB.SC.Y.0022.170414T1500Z-170416T1200Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 359 AM EDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT SUNDAY... * WINDS...INCREASING TO AROUND 20 KNOTS THIS AFTERNOON THROUGH TONIGHT. * WAVES/SEAS...BUILDING TO 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ552-555-150900- /O.CON.KMLB.SC.Y.0022.170415T0000Z-170416T1200Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 359 AM EDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY... * WINDS...INCREASING TO NEAR 20 KNOTS TONIGHT THROUGH SATURDAY NIGHT. * WAVES/SEAS...BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
968 WHUS72 KMLB 150800 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 400 AM EDT SAT APR 15 2017 AMZ550-160900- /O.EXB.KMLB.SC.Y.0022.170415T0900Z-170416T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- 400 AM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY. * WINDS...15 TO 20 KNOTS. * WAVES/SEAS...BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ552-555-570-572-575-160900- /O.EXT.KMLB.SC.Y.0022.000000T0000Z-170416T1500Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 400 AM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...INCREASING TO NEAR 20 KNOTS TODAY AND TONIGHT. * WAVES/SEAS...BUILDING TO 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
647 WHUS72 KMLB 160801 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 401 AM EDT SUN APR 16 2017 AMZ550-160915- /O.CAN.KMLB.SC.Y.0022.000000T0000Z-170416T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- 401 AM EDT SUN APR 16 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCIE CAUTION. $$ AMZ552-555-570-572-575-161500- /O.CON.KMLB.SC.Y.0022.000000T0000Z-170416T1500Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 401 AM EDT SUN APR 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...15 TO 20 KNOTS. * WAVES/SEAS..6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 2:45 PM EDT, 36 minutes earlier.
Area forecast discussion, Apr 13, 2:45 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 245 PM EDT Thu Apr 13 2017 .DISCUSSION... Tonight-Friday...Cutoff H50 low north of Hispaniola will open up into a trough and eject NE toward the central Atlantic, leaving behind a weakening surface low/trough to drift eastward. To its north/NW a large reinforcing high pressure ridge wil rebuild across the western Atlantic, which will maintain and then tighten the local pressure gradient, with onshore (E-NE) flow eventually freshening by tomorrow. This favors tomorrow being quite similar today with mostly dry conditions, save for a very small shower threat for Saint Lucie and Martin Counties. L60s inland tonight, with U60s expected along the coast, U70s and along with breezy conditions along the coast, and L80s inland. Fri Night...Brisk/deep easterly flow will continue acrs the region as a strong high pres ridge centered off the New England/Mid Atlc coast dominates the WX pattern. The persistent easterly flow will rip pockets of enhanced low lvl moisture away from a broad cut-off low centered well north of Hispaniola/Puerto Rico, pushing them toward the FL peninsula. Model soundings/time sections indicate a solid 20-25KTS thru the H100-H70 lyr, strong enough to push any low-topped coastal shras that dvlp onshore, mainly south of the Cape due to the closer proximity to the of the coast to the Gulf Stream. Shras in such flow regimes are usually isold/low QPF at best...this case should be no different considering the ridge will maintain a sharp subsidence inversion in the H90-H80 lyr, limiting PWat to 0.75"-1.00". Steady onshore flow will keep min temps in the L/M60s...arnd 5F abv avg. Saturday-Sunday...Little change in the overall pattern as a 100KT H30-H20 jet streak over the Nrn Plains digs its way into the Canadian Maritimes, pushing the the center of the sfc ridge SE acrs Bermuda. Onshore winds will be strongest on Saturday with windy conditions along the immediate coast and breezy conditions inland as the ridge pushes down the Mid Atlc coast, weakening slightly by daybreak Sun as it settle btwn Bermuda and the Bahama Bank. The H100- H70 mean flow will gradually veer from E/NE to E/SE, a flow that will only serve to enhance coastal shra activity, esp along the Treasure Coast, as the wind shift places the east FL Coast downwind of the nrn Bahamas and in the path of the resulting leeward eddies. Ridging pattern will maintain a sharp mid lvl subsidence inversion that will keep the lcl airmass capped blo 10Kft. PWat values acrs the CWA will largely remain in the 0.75"-1.00" range...so low topped/low QPF shras will cont to be the rule. Rough surf is expected through the weekend...enhanced rip current risk to continue as the long and persistent easterly fetch pushes a long pd swell into the east FL coast. The onshore flow will keep max temps near avg (U70s/L80s along the coast, L/M80s interior)...min temps abv avg (L/M60s). Monday-Thursday...(prev disc) Elongated high pressure near 30 N will continue early this week as low level flow gradually veers to the ESE. Some moisture moving around the Atlc ridge will bring a low chance of showers across srn sections Monday before flow backing more easterly Tue keeps any late day shower potential west of the forecast area. Some weak disturbances in the westerly flow aloft Wed- Thu moving across the Gulf toward FL and gradually increasing moisture levels as low lvl flow veers to the SE will lead to low diurnal shower chances Wed-Thu mainly across srn sections. Highs will warm through the week to near 85-87 across the interior by Wed- Thu and lower 80s along the coast. Lows mainly in the 60s. && .AVIATION...VFR. SCT0350-050 with LCL BKN CIGs near the coastal aerodromes overnight, and developing inland tomorrow. Small chance for marine showers to move onshore near FPR-SUA on Friday. && .MARINE... Tonight-Friday...Model/wave guidance show a tightening pressure gradient with steady increase in winds/seas from late tonight through at least Friday. Started the SCA for the offshore (20-60NM) legs by 15Z/10AM Friday, as 20KT/7FT seas will be starting to overspread the outer waters by then. Will run with a cautionary Statement for tonight, leading up to this. Saturday-Sunday...Poor to hazardous boating conditions as a strong hi pres ridge centered off the New England/Mid Atlc coast presses SE acrs Bermuda while slowly weakening. Prevailing easterly flow thru the weekend...moderate to fresh E/NE breeze Sat/Sat night, bcmg a gentle to moderate E/SE breeze by midday Sun. Seas 5-7FT nearshore and 6-8FT offshore on Sat, subsiding to 4-5FT nearshore and 5-6FT offshore by sunset Sun. Monday-Tuesday...Ridge axis will remain centered btwn Bermuda and the Bahama Bank, maintaining a gentle to moderate E/SE breeze acrs the lcl Atlc. Seas 3-4FT nearshore and 4-5FT offshore Mon, subsiding to 2-3FT areawide by midday Tue. && .FIRE WEATHER...While critical RH conditions are not anticipated through the forecast period, of greater long-term concern is the northward expansion of "Severe drought" area across the southern half of the CWA today, coupled with the lack of any widespread meaningful rainfall well into next week. Continued gusty east winds the next two days will favor a rapid westward spread of any new or existing fires. && .PRELIMINARY POINT TEMPS/POPS... DAB 63 79 64 79 / 10 10 10 10 MCO 62 82 63 83 / 0 10 10 10 MLB 66 79 67 79 / 10 10 10 10 VRB 63 79 65 80 / 10 10 10 10 LEE 61 84 63 84 / 0 0 0 10 SFB 61 82 61 82 / 0 10 0 10 ORL 63 82 64 83 / 0 0 10 10 FPR 64 79 65 79 / 10 10 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Short Term/Aviation...Cristaldi Long Term/Impact WX...Bragaw
Hazardous weather outlook, Apr 13, 10:25 AM EDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1025 AM EDT Thu Apr 13 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-140230- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1025 AM EDT Thu Apr 13 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... Weather and ocean conditions will combine with a high astronomical tide to generate a HIGH rip current threat along area beaches of east central Florida. The threat will be highest after 1:00 PM due to tidal effects. Check with the local beach patrol for additional information about local ocean hazards and only enter the ocean within sight of a lifeguard. .DENSE FOG/SMOKE IMPACT... Smoke from smoldering wildfires has mixed out with the warming temperatures. However, light winds tonight will allow smoke to concentrate again in the predawn hours. This will reduce local visibility across some roadways, especially along State Roads 520, 528, and 407 in eastern Orange and northwestern Brevard Counties. Be sure to check road conditions if traveling through these areas. Leave extra time to reach your destination safely in the event you encounter road closures. Use extreme caution if you encounter a mixture of dense smoke and fog. .WIND AND SEA IMPACT... Small craft operators should exercise caution starting tonight due to a moderate to fresh east breeze producing a rough shorter period chop, especially within the Gulf Stream waters. .FIRE WEATHER IMPACT... Although relative humidity values will not reach critical levels today, east to northeast winds 10 to 15 mph with gusts to 20 mph this afternoon coupled with abnormally dry ground conditions in many places will keep the risk of wildfire spread moderate to locally high across most of east central Florida. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A persistent moderate to fresh easterly breeze will produce rough breaking waves and dangerous rip currents into the upcoming weekend at area beaches. These winds also will produce poor conditions for small craft operation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Bragaw
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 10:30 AM EDT | Rip Current Statement | MLB | Volusia | 10 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.